question-icon

What Causes Spots On The Hands After Intake Of Gentamycin And Ciprofloxacin?

default
Posted on Fri, 14 Oct 2016
Question: After a month of using these medications listed below, spots appear on my hands and XXXXXXX I was in a sunny/hot country when I was using these antibiotics. I am wondering if these pale spots are a reaction from the medicines. Now I finished all these medications a month a go and I still have the spots and I think they are increasing.
They are not itchy but i feel like uncomfortable when washing.
It is some kind of pigmentation.

Please help me I am not sure what they are.

Thanks
doctor
Answered by Dr. Dr. Kakkar (1 hour later)
Brief Answer:
kindly upload an image

Detailed Answer:
hello. thank you for writing to us

I am dr.kakkar(dermatologist). I have gone through your query and i have noted your concern

I request you to kindly upload an image so that i am able to guide you better.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Dr. Kakkar (9 hours later)
Thanks for the reply.

Please find attached 2 images.

Thanks
doctor
Answered by Dr. Dr. Kakkar (25 hours later)
Brief Answer:
Kindly upload an Images again

Detailed Answer:
Hi.

Unfortunately I have not recieved any images.
You may upload Images either in "Reports Section" Or you may mail me at YYYY@YYYY with the subject line of this mail as "Attention:Dr.Kakkar".

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Dr. Kakkar (5 hours later)
Thanks for the email.

I have done both re-upload them and sent them by email.

Thanks
doctor
Answered by Dr. Dr. Kakkar (35 hours later)
Brief Answer:
Vitiliginous spots

Detailed Answer:
hi.

thanks you

These depigmented spots are of vitiligo. i dont think that they are due to any drug intake. I suggest you to use tacroz forte 0.1% ointment, twice daily for 2 months.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Dr. Kakkar (8 hours later)
Thanks for the reply

But one of the side effects of ciprobay is kin sensivity to the sun and also mentioned in many websites that it does change the skin color if you dtay in the sun while talking it.

Also vitiligo spot are bright white and pinky but what i have is different.

I appreciate your feedback

Thanks
doctor
Answered by Dr. Dr. Kakkar (23 hours later)
Brief Answer:
This is 100% vitiligo

Detailed Answer:
Hi.

This is acral vitiligo and not a side effect of any drug. Vitiligo spots are depigmented and milk white in color, not pink.
Moreover, ciprofloxacin causes sun sensitivity which usually presents as redness, itching and burning on sun exposed sites but does not cause these types of white spots. Moreover, the drug reaction lessens with drug withdrawl.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Dr. Kakkar

Dermatologist

Practicing since :2002

Answered : 9615 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Spots On The Hands After Intake Of Gentamycin And Ciprofloxacin?

Brief Answer: kindly upload an image Detailed Answer: hello. thank you for writing to us I am dr.kakkar(dermatologist). I have gone through your query and i have noted your concern I request you to kindly upload an image so that i am able to guide you better. Regards